Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

July 15, 2012Clearfield County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 15, 2012, 3:21 PM EDT for Clearfield County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Jul 15, 2012, 4:30 PM EDT
In force
69 min
Issued by
NWS State College, PA

County Clearfield County, PA

The radar

The State College radar (KCCX), 46 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS81 KCTP 151921
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT SUN JUL 15 2012

PAZ010>012-017-018-024-152030-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
321 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...
NORTHEASTERN CAMBRIA...NORTHWESTERN CENTRE...SOUTH CENTRAL CAMERON...
SOUTHEASTERN ELK AND WEST CENTRAL CLINTON COUNTIES...

AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BRANDY CAMP TO REYNOLDSVILLE TO DAYTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT FORCE...TREASURE
LAKE...PENFIELD...AND DUBOIS...MEDIX RUN...BENEZETTE...TROUTVILLE...
AND ROCKTON...S.B. ELLIOT STATE PARK AND MAHAFFEY.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 153.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255...STATE ROAD 350.

LAT...LON 4072 7881 4113 7881 4120 7878 4121 7873
      4121 7872 4128 7878 4142 7857 4109 7768
      4074 7824 4073 7836 4072 7835 4065 7840
      4065 7844 4063 7844 4057 7854 4068 7883

$$

FORECASTER: RHG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:44 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 15, 1:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN APPROACHING FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS
TODAY...FOLLOWED BY DRIER AIR FILTERING BACK ACROSS THE REGION
TONIGHT INTO MONDAY. VERY WARM AIR WILL SURGE INTO PENNSYLVANIA
THROUGH MID-WEEK BEFORE A COLD FRONT BRINGS SLIGHTLY COOLER AND
DRIER AIR AGAIN BY LATER WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR SHOWS AN AREA OF STORMS MOVING THRU THE NORTHERN
MOUNTAINS...WITH ACTIVITY ALSO BREAKING OUT OVER THE LAURELS AND
LOWER SUSQ.

MESO ANAL SHOWS THE AXIS OF HIGH PWATS APPROACHING FROM THE WEST
WITH SLOWLY BUT STEADILY ERODING STABILITY. SHEAR IS MARGINAL AT
BEST AS ARE THE LOW LEVEL LAPSE RATES...BUT WITH HEIGHTS ALOFT
FALLING...LARGE SCALE UPLIFT WILL CONTINUE THE DEVELOPMENT OF THE
SHOWERS AND STORMS INTO THE FCST AREA BY OR SHORTLY AFTER MID DAY.

FCST SOUNDINGS CHARACTERIZED BY DEEP MOISTURE AND LONG SKINNY
CAPES. THIS SUGGESTS A LOW THREAT FOR SEVERE STORMS...WITH LOCALLY
HEAVY RAINFALL LIKELY THE PRIMARY HAZARD - ALTHOUGH A FEW STRONGER
WIND GUSTS CANNOT BE RULED OUT GIVEN MODERATE MID-LEVEL FLOW THAT
WILL OVERSPREAD THE REGION AS THE DAY PROGRESSES.

QPF SHOULD AVG BTWN 0.25-0.50" WITH LOCALLY HIGHER AMTS BTWN 1-2
INCHES POSSIBLE. SPC HAS HIGHLIGHTED THE AREA IN SEE TEXT FOR THE
D1 CATEGORICAL OUTLOOK. THE BEST DEEP LAYER MOISTURE AND
LINGERING CONVECTION WILL SHIFT S/E OF THE AREA TONIGHT...AS
PASSAGE OF WEAK SFC TROUGH SHIFTS WINDS TO THE W/NW.

&&

.SHORT TERM /MONDAY/...
THE BROAD TROF AXIS WILL BE SLIDING OFF THE NE U.S. COAST DURING
THE DAY MONDAY...FOLLOWED BY STEADILY RISING HEIGHTS AND NW FLOW
ALOFT.

VERY WARM AIR MOVING INTO THE REGION ALOFT WILL COMBINE WITH
DRYING IN THE LOW LEVELS AND WORK HARD TO PUT A CAP ON CONVECTION
MONDAY. SREF POPS SEEM TOO HIGH AND MOS POPS SEEM TOO LOW. WILL
KEEP THE VERY LOW CHANCES WE HAVE IN THE FCST NOW...BUT LEAN TWD A
DRIER AFTERNOON AS MID LEVELS CONTINUE TO WARM AS THE DAY
PROGRESSES.

OVERALL SKY CONDITIONS SHOULD VARY BETWEEN PARTLY AND MOSTLY
SUNNY.

MAX TEMPS WILL RANGE FROM THE LOWER AND MID 80S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...TO THE LOWER 90S THROUGHOUT THE
LOWER SUSQUEHANNA RIVER VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
FOR TUESDAY...A POCKET OF VERY WARM TEMPS ALOFT /11-12C/ WILL BECOME
LOCATED ACROSS CENTRAL AND EASTERN PENNSYLVANIA DURING THE MIDDAY
AND AFTERNOON HOURS. BENEATH THIS MID LEVEL CAP WILL BE AN EAST/WEST
AXIS OF 850 MB TEMPS AROUND 23C /WHICH WILL RANK ABOUT 2-3 ST
DEVIATIONS ABOVE NORMAL/. TEMP DEWPOINT SPREADS FCST BY THE GFS ARE
30-35F ACROSS ALL OF THE CWA...EXCEPT FOR THE FAR NW AND FAR SERN
ZONES WHERE THE T/TD SPREAD COULD BE LESS THAN 20F /EAST OF THE LEE
TROUGH ACROSS THE LOWER SUSQ REGION...AND AS A RESULT OF THE COOLER
MOIST AIR BEHIND THE BOUNDARY OF THE LAKE ERIE BREEZE/.

ALTHOUGH AN ISOLATED LATE AFTERNOON/EVENING TSRA CAN/T BE RULED
OUT...THE MAIN WEATHER STORY FOR TUESDAY WILL BE SUMMED UP IN ONE
WORD - HOT.

MAX TEMPS TUESDAY WILL REACH THE UPPER 80S TO NEAR 90F ACROSS THE
MTNS...AND MID 90S THROUGHOUT MOST OF THE CENTRAL AND SE
VALLEYS.

HEAT INDICES ARE EXPECTED TO TOP OUT AT 98 OR 99F THROUGHOUT THE
SUSQUEHANNA VALLEY TUESDAY AFTERNOON...JUST SHY OF HEAT ADVISORY
CRITERIA OF 100-104F. WILL CONTINUE TO HIGHLIGHT THIS ASPECT OF THE
FCST IN THE HAZARDOUS WEATHER OUTLOOK.

DEEP LAYER...WEST TO NWRLY SHEAR INCREASES WEDNESDAY AND HEIGHTS
STEADILY FALL WITHIN THE BASE OF A POTENT UPPER TROUGH.  AT THE
SFC...A COLD FRONT PUSHES SE FROM THE GLAKES REGION...AND REACHES
THE MASON/DIXON LINE AND NEW JERSEY COAST WEDNESDAY EVENING.

THE TIMING OF THE SFC-850 MB FRONTAL BOUNDARY DURING THE LATE
AFTERNOON HOURS /CENTRAL AND NRN PENN/ AND LATE IN THE EVENING
ACROSS SOUTHERN PENN WILL COMBINE WITH INCREASING DEEP-LAYER SHEAR
FROM THE WNW...RESULTING IN FAVORABLE SETUP FOR AT LEAST SCATTERED
STRONG TO SEVERE TSRA. THE WNW SHEAR WILL BE STRONGEST ACROSS NRN
PENN.

THE TIMING OF THE 700-500 MB FRONT WILL BE WEDNESDAY NIGHT ACROSS
MUCH OF THE REGION...SO I BACKED OFF ON LOWERING THE POPS MUCH
ACROSS THE SOUTHERN HALF OF THE STATE...WHERE SCATTERED SHOWERS/TSRA
WILL LIKELY CONTINUE.

TO CLOSE OUT THE WEEK...A REFRESHINGLY DRIER AND RELATIVELY COOLER
AIRMASS WILL OVERSPREAD THE STATE AS A DEEP UPPER LOW /APPROX 550
DAM/ SLIDES ACROSS EASTERN CANADA WITH STRONG NW FLOW ALOFT OVER THE
GREAT LAKES AND NERN U.S.. DRY DEWPOINTS IN THE U40S TO 50S WILL
SUPPORT COOL COMFORTABLE NIGHTS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
APPROACHING TROUGH TRIGGERING SCT TO NMRS SHOWERS/TSTMS THIS AFTN
INTO THIS EVE. LOCALLY HEAVY RAIN EXPECTED...WITH REDUCED VSBYS
DOWN TO A MILE OR LESS IN SOME STORMS. ISOLATED STRONG WIND GUSTS
POSSIBLE AS WELL.

REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW
CLOUDINESS MAY FORM ACROSS THE WESTERN HIGHLANDS /JST AND BFD/ AS
FLOW BECOMES LIGHT WESTERLY AND UPSLOPE.

MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS
BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE.

THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME LATE WEDNESDAY...AS
AN APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA.

OUTLOOK...

MON...GENERALLY VFR. ISOLD DIURNAL SHRA/TSRA PSBL.
TUE...VFR.
WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...EVANEGO
Hazardous weather outlook, Jul 15, 4:46 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT SUN JUL 15 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-160900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-160900-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Special weather statement, Jul 15, 12:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1258 PM EDT SUN JUL 15 2012

PAZ025-026-033>036-151800-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
1258 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CENTRAL
SOMERSET...FULTON...NORTHERN FRANKLIN...SOUTH CENTRAL BLAIR AND
SOUTHERN HUNTINGDON COUNTIES...

AT 1255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHY
BEAVER TO CESSNA TO SOMERSET...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
CASSVILLE...SALTILLO...ORBISONIA...SHADE GAP...HARRISSONVILLE AND
MCCONNELLSBURG.

SOME OF THE HEAVIER STORMS HAVE REDUCED VISIBILITY TO 1/4 MILE IN
HEAVY RAIN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 111 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 165...I-99 BETWEEN MILE MARKERS 0 AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.

LAT...LON 3995 7930 4013 7865 4038 7821 4014 7759
      4009 7754 3986 7793 3972 7845 3972 7866

FORECASTER: RHG
Special weather statement, Jul 15, 1:00 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 PM EDT SUN JUL 15 2012

PAZ004>006-010-151800-
ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
100 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTHWESTERN
ELK...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN COUNTIES...

AT 1255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTON MILLS TO LEWIS RUN TO PLEASANTVILLE...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
SHEFFIELD...CYCLONE...MOUNT JEWETT...KINZUA BRIDGE STATE PARK...JAMES
CITY AND ROULETTE.

THOSE BENEATH THESE STORMS COULD SEE A PERIOD OF VERY HEAVY RAIN AND
REDUCED VISIBILITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446...STATE ROAD 449.

LAT...LON 4182 7791 4162 7832 4162 7842 4156 7842
      4132 7888 4137 7897 4135 7902 4136 7910
      4142 7910 4146 7906 4145 7897 4162 7897
      4162 7940 4186 7877 4201 7854 4200 7763

FORECASTER: RHG
Special weather statement, Jul 15, 2:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT SUN JUL 15 2012

PAZ010>012-017-018-041-045-151945-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
239 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...NORTH CENTRAL
CENTRE...NORTHEASTERN CLEARFIELD...SOUTHEASTERN CAMERON...
SOUTHEASTERN ELK AND WEST CENTRAL LYCOMING COUNTIES...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEDIX RUN...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT HICKS
RUN...DRIFTWOOD...KEATING...WESTPORT...HYNER AND GLEN UNION.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
120.

LAT...LON 4144 7741 4109 7743 4120 7847 4138 7847

FORECASTER: RHG
Local storm report, Jul 15, 2:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     6 WNW CHAMBERSBURG      39.97N  77.76W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN IN HAMILTON TWP.

&&

EVENT NUMBER CTP1200239

EVANEGO
Special weather statement, Jul 15, 3:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT SUN JUL 15 2012

PAZ057-059-063-065-066-152015-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
311 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK...
NORTHEASTERN CUMBERLAND...NORTHWESTERN LANCASTER...SOUTHERN DAUPHIN
AND WESTERN LEBANON COUNTIES...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR VALLEY GREEN...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL AFFECT YORK HAVEN...MIDDLETOWN...RUTHERFORD
HEIGHTS...BAINBRIDGE...AND COLONIAL PARK...CLIFTON...HUMMELSTOWN...
SKYLINE VIEW...ELIZABETHTOWN AND RHEEMS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 239 AND 271...I-78 BETWEEN
MILE MARKERS 0 AND 2...I-81 BETWEEN MILE MARKERS 67 AND 90...I-83
BETWEEN MILE MARKERS 28 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE 322/22...ROUTE
422.

LAT...LON 4046 7649 4016 7631 4006 7683 4027 7698

FORECASTER: RHG
Special weather statement, Jul 15, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT SUN JUL 15 2012

PAZ010>012-017-018-024-152030-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
321 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...
NORTHEASTERN CAMBRIA...NORTHWESTERN CENTRE...SOUTH CENTRAL CAMERON...
SOUTHEASTERN ELK AND WEST CENTRAL CLINTON COUNTIES...

AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BRANDY CAMP TO REYNOLDSVILLE TO DAYTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT FORCE...TREASURE
LAKE...PENFIELD...AND DUBOIS...MEDIX RUN...BENEZETTE...TROUTVILLE...
AND ROCKTON...S.B. ELLIOT STATE PARK AND MAHAFFEY.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 153.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255...STATE ROAD 350.

LAT...LON 4072 7881 4113 7881 4120 7878 4121 7873
      4121 7872 4128 7878 4142 7857 4109 7768
      4074 7824 4073 7836 4072 7835 4065 7840
      4065 7844 4063 7844 4057 7854 4068 7883

FORECASTER: RHG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:41 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Jul 15, 12:08 PM EDTSpecial Weather StatementCTPMcKean37 min
Jul 15, 12:58 PM EDTSpecial Weather StatementCTPBedford, Fulton, Somerset62 min
Jul 15, 1:00 PM EDTSpecial Weather StatementCTPMcKean60 min
Jul 15, 1:48 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton57 min
Jul 15, 2:39 PM EDTSpecial Weather StatementCTPClinton66 min
Jul 15, 2:44 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin61 min
Jul 15, 3:11 PM EDTSpecial Weather StatementCTPLebanon64 min
Jul 15, 3:52 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Union53 min
Jul 15, 4:14 PM EDTSevere Thunderstorm WarningCTPSullivan46 min
Jul 15, 4:21 PM EDTSpecial Weather StatementCTPFranklin54 min
Jul 15, 4:26 PM EDTSpecial Weather StatementCTPBlair, Huntingdon, Juniata, Mifflin, Perry, Snyder49 min
Jul 15, 4:47 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union58 min
Jul 15, 4:51 PM EDTSpecial Weather StatementCTPSullivan39 min
Jul 15, 5:40 PM EDTSpecial Weather StatementCTPColumbia, Northumberland, Schuylkill, Snyder35 min
Jul 15, 5:48 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Snyder57 min
Jul 15, 5:56 PM EDTSpecial Weather StatementCTPFranklin, Fulton64 min
Jul 15, 6:48 PM EDTSpecial Weather StatementCTPLebanon27 min
Jul 15, 7:17 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Perry43 min
Jul 15, 7:42 PM EDTSpecial Weather StatementCTPAdams, Cumberland, York63 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.